Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 259, NWS Tallahassee, FL

July 31, 2016Decatur County, Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2016, 3:45 PM EDT for Decatur County, Seminole County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 3:45 PM EDT (19:45 UTC)
Expired
Jul 31, 2016, 4:30 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Decatur County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WUUS52 KTAE 311945
SVRTAE
GAC087-253-312030-
/O.NEW.KTAE.SV.W.0259.160731T1945Z-160731T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DECATUR COUNTY IN GEORGIA...
  NORTHEASTERN SEMINOLE COUNTY IN GEORGIA...

* UNTIL 430 PM EDT

* AT 344 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR WEST BAINBRIDGE...OR NEAR
  BAINBRIDGE...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAINBRIDGE...WEST BAINBRIDGE...CLIMAX...BRINSON...HANOVER...
  AUSMAC...FOWLSTOWN...DECATUR CO A/P...ELDORENDO...REYNOLDSVILLE...
  CYRENE AND FACEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3093 8438 3070 8454 3070 8455 3085 8484
      3107 8467
TIME...MOT...LOC 1944Z 301DEG 8KT 3091 8466 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:52 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 31, 2:52 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
252 PM EDT SUN JUL 31 2016

.NEAR TERM [Through Tonight]...

High pressure remains in place over the northern Gulf coast with an
upper level shortwave trough over the Great Lakes. We have plentiful
moisture on tap with satellite PW estimates around 2" over much of
the area and the SPC mesoanalysis shows MLCAPE around 2000 J/kg and
SBCAPE around 3000 J/kg across the area. Between seabreeze forcing,
enhanced upper level divergence to our north from the trough, and
the available moisture and instability, we've already seen an active
start to convection this afternoon. Scattered to numerous
thunderstorms will continue through the evening hours and are
expected dissipate shortly after sunset. Overnight minimum
temperatures will be in the mid 70s, about 80 near the immediate
coastline.

.SHORT TERM [Monday Through Tuesday Night]...

A deep layer ridge will remain in place over our area during
the beginning of the week, with seasonably hot and humid
conditions persisting. While no significant upper level forcing
is expected, PWAT values of 2" or greater are expected throughout
the period, so ample moisture will be present. Combined with sea
breeze forcing and decent instability, this will result in decent
coverage of scattered showers and thunderstorms each afternoon
and early evening across our area. Precipitation chances will
mainly be in the 30-50% range inland each day, with highs in the
low-mid 90s and lows in the mid 70s. Along the coast, highs in
the upper 80s and lows in the upper 70s are expected.

.LONG TERM [Wednesday Through Sunday]...

No significant differences from the short term are expected
during this period, with the upper level jet remaining well to
our north and a deep ridge prevailing. One minor exception could
be a weak stationary front projected to stretch across the
Carolinas and southwestward into Georgia, which could help
enhance convection across our northeastern areas Thursday and
Friday. Otherwise, high PWAT values and sea breeze forcing will
continue to drive scattered showers and thunderstorms each
afternoon and early evening, with mainly isolated showers/storms
possible overnight through the morning hours.

&&

.AVIATION [Through 18Z Monday]...

Thunderstorms directly affecting terminals may cause gusty,
variable winds and reduction in visibility to IFR levels, but
otherwise VFR conditions are expected to prevail through the
period. Winds will be mostly below 10 knots and from the
southwest.

&&

.MARINE...

Light winds generally from 5 to 10 knots will prevail through the
next several days, leading to seas around a foot or less each day.

&&

.FIRE WEATHER...

RH values will remain well above critical thresholds for the next
several days. Therefore, no hazardous fire weather conditions are
expected.

&&

.HYDROLOGY...

No widespread flooding is anticipated. As usual for this time of
year, isolated areas of minor flooding cannot be ruled out due to slow
moving thunderstorms producing heavy rain.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  93  75  94  76 /  10  30  20  40  30
Panama City   80  89  79  89  79 /  20  30  10  30  20
Dothan        74  91  74  92  74 /  30  50  30  40  10
Albany        75  93  74  93  75 /  30  50  40  30  20
Valdosta      75  93  73  94  74 /  30  40  30  40  30
Cross City    75  93  74  94  75 /  20  30  20  30  20
Apalachicola  78  89  78  90  78 /  10  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Moore
MARINE...Lahr
FIRE WEATHER...Pullin
HYDROLOGY...Lahr

In the hours before

Local storm report, Jul 31, 3:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     5 S SHELLMAN            31.69N 84.62W
07/31/2016                   RANDOLPH           GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 41 SOUTH. TIME ESTIMATED BASED ON
            RADAR.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:38 PM EDTAreal Flood AdvisoryTAEDougherty, Irwin, Tift, Worth112 min
Jul 31, 1:54 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell51 min
Jul 31, 2:34 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Miller, Seminole41 min
Jul 31, 3:02 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole43 min
Jul 31, 3:08 PM EDTSevere Thunderstorm WarningTAEDougherty, Mitchell, Worth39 min
Jul 31, 3:22 PM EDTAreal Flood AdvisoryTAEBaker, Early, Miller, Mitchell3 hr
Jul 31, 4:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady39 min
Jul 31, 4:44 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.